Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 294, NWS Atlanta, GA

May 25, 2009Washington County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 25, 2009, 6:07 PM EDT for Washington County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2009, 6:07 PM EDT (22:07 UTC)
Expired
May 25, 2009, 6:45 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Washington County, GA

The radar

The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 252207
SVRFFC
GAC303-252245-
/O.NEW.KFFC.SV.W.0294.090525T2207Z-090525T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EDT MON MAY 25 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 645 PM EDT

* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  TENNILLE...MOVING NORTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SANDERSVILLE AND DEEPSTEP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3286 8303 3288 8304 3308 8303 3308 8300
      3311 8296 3312 8292 3320 8285 3322 8280
      3323 8274 3318 8274 3313 8267 3293 8254
TIME...MOT...LOC 2207Z 170DEG 11KT 3295 8283

$$
1 follow-up statement
000 
WWUS52 KFFC 252231
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT MON MAY 25 2009

GAC303-252245-
/O.CON.KFFC.SV.W.0294.000000T0000Z-090525T2245Z/
WASHINGTON GA-
631 PM EDT MON MAY 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN WASHINGTON COUNTY...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
SANDERSVILLE...MOVING NORTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DEEPSTEP AND WARTHEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...AND HEAVY 
RAIN...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER 
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3294 8303 3307 8303 3308 8300 3311 8296
      3312 8292 3321 8280 3299 8274
TIME...MOT...LOC 2230Z 170DEG 11KT 3302 8284

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:16 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, May 25, 3:16 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT MON MAY 25 2009

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
THE LOW OVER NORTHERN ARKANSAS WILL CONTINUE TO LIFT NORTHWARD
BEFORE SHIFTING INTO THE GREAT LAKES ARE BY THE END OF THE FORECAST
PERIOD. A SURFACE FRONT WILL DEVELOP OVER THE MIDWEST BY WEDNESDAY
AND BEGIN TO SHIFT EASTWARD. OTHERWISE NO BIG CHANGES ACROSS THE
SOUTHEAST...THE FORECAST AREA REMAINS UNDER A TROPICAL INFLUENCE
THROUGH THE PERIOD...WITH SHORT TERM MODELS IN FAIR AGREEMENT.
MORNING CLOUDS AND ISOLATED SHOWERS WILL GIVE WAY TO SCATTERED
SHOWERS WITH ISOLATED AFTERNOON AND EVENING THUNDER. MODELS
SHOWING AFTERNOON CAPES IN THE 1000-2000 RANGE WITH LITTLE SHEAR
ACROSS THE AREA...SO WHILE WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED AN ISOLATED STORM MAY PRODUCE ISOLATED HAIL OR WIND
GUSTS. MAV TEMPERATURES HAVE BEEN DOING WELL ALTHOUGH MAV/MET ARE
PRETTY CLOSE THIS PERIOD. WILL LEAN TOWARD THE MAV WITH A FEW
TWEAKS BASED UPON RECENT BIASES.

.LONG TERM /THURSDAY THROUGH MONDAY/...
EXTENDED MODELS SOMEWHAT IN AGREEMENT EARLY IN EXTENDED PERIODS...
DIVERGING AS TIME GOES ON.  THE UPPER LEVEL SHORTWAVE OVER THE
CENTRAL PLAINS WEDNESDAY PUSHES EAST THROUGH THE END OF THE WEEK AS
IT IS ABSORBED BY A DEEPER LOW OVER CANADA.  THIS SHORT WAVE PUSHES
THE SURFACE FRONT INTO THE FORECAST AREA THURSDAY NIGHT AND INTO
CENTRAL GEORGIA ON FRIDAY.  GFS HAS COME MORE IN LINE WITH ECMWF AND
THE CANADIAN MODELS...WITH THE ECMWF A GOOD COMPROMISE OF THE OTHER
TWO.  WITH THE PROXIMITY OF WEAK UPPER LEVEL DYNAMICS...AFTERNOON
HEATING WILL CONTINUE TO ENHANCE CONVECTIVE ACTIVITY ACROSS THE AREA
UNDER THE INFLUENCE OF TROPICAL MOISTURE THURSDAY AND FRIDAY.
MODELS CONVERGE ON THE WASHED OUT SURFACE BOUNDARY LINGERING OVER
SOUTH GEORGIA THROUGH THE WEEKEND.  HIGH PRESSURE BUILDS EASTWARD
JUST NORTH OF THE AREA WITH THE MODELS IN BETTER AGREEMENT PUSHING
IT OFF NEW ENGLAND COAST SUNDAY.  WITH DRIER AIR FILTERING INTO THE
AREA BY SATURDAY AFTERNOON...WILL CONTINUE TO SHOW DIMINISHING
MAINLY DIURNALLY DRIVEN CONVECTION THROUGH THE WEEKEND. GUIDANCE
ADVERTISING NEAR NORMAL TEMPERATURES THROUGH THE EXTENDED PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  80  65  82  64 /  50  60  40  60  30
ATLANTA         65  79  66  81  67 /  50  60  40  50  30
BLAIRSVILLE     63  77  61  77  60 /  40  60  40  50  30
CARTERSVILLE    64  81  64  83  64 /  40  60  40  50  30
COLUMBUS        66  82  67  86  69 /  30  60  40  50  30
GAINESVILLE     64  79  64  80  64 /  40  60  40  50  30
MACON           67  84  67  87  68 /  40  60  40  50  30
ROME            64  82  66  85  66 /  40  60  40  50  30
PEACHTREE CITY  63  80  65  83  65 /  40  60  40  50  30
VIDALIA         66  83  67  86  68 /  30  60  30  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

12
Hazardous weather outlook, May 25, 11:27 AM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 AM EDT MON MAY 25 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1127 AM EDT MON MAY 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED.

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL CONTINUE TO MEANDER ACROSS THE
LOWER MISSISSIPPI VALLEY REGION TODAY.

.PRIMARY HAZARDS...
A LOW PRESSURE SYSTEM WILL CONTINUE TO MEANDER ACROSS THE
LOWER MISSISSIPPI VALLEY REGION TODAY.

.DISCUSSION...
A LOW PRESSURE SYSTEM MEANDERING ACROSS THE LOWER MISSISSIPPI
VALLEY...WILL CONTINUE TO HELP PULL MOISTURE FROM THE ATLANTIC
AND THE GULF ACROSS THE SOUTHEAST U.S. THROUGH TONIGHT. WEAK
DISTURBANCES IN THE UPPER LEVELS WILL INTERACT WITH THE DEEP
MOISTURE IN PLACE TO PRODUCE NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS ACROSS THE AREA. WITH CAPES INCREASING INTO THE
400 TO 800 RANGE THIS AFTERNOON...A FEW OF THE THUNDERSTORMS
COULD BE STRONG...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOONS AND EVENINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, May 25, 4:16 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT MON MAY 25 2009

GAZ102-103-252100-
416 PM EDT MON MAY 25 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WEBSTER AND
STEWART COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORM EXTENDING FROM OMAHA TO PROVIDENCE
CANYON STATE PARK...TO CUTHBERT...TO DAWSON...MOVING NORTH AT 20 MPH.

LIGHTNING DETECTION SYSTEMS FREQUENT CLOUD-TO-GROUND LIGHTNING
STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

PEA-SIZED HAIL AND WIND GUSTS OF 35 TO 40 MPH WILL ALSO BE POSSIBLE
WITH THESE THUNDERSTORMS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, May 25, 4:25 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT MON MAY 25 2009

GAZ066-078-252115-
425 PM EDT MON MAY 25 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN NORTHERN HARRIS AND TROUP COUNTIES UNTIL 515 PM EDT...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS FROM PINE MOUNTAIN TO WHITESVILLE-PINE
LAKE...MOVING NORTH INTO SOUTHERN TROUP COUNTY AT 20 MPH.

HEAVY RAIN...ON THE ORDER OF 1.0 TO 1.5 INCHES DURING THE NEXT
HOUR...CAN BE EXPECTED WITH THIS ACTIVITY.  BECAUSE OF SATURATED
GROUND...LOCALIZED FLOODING MAY OCCUR IN LOW LYING AND FLOOD PRONE
AREAS.

IN ADDITION...LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT
CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, May 25, 5:10 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT MON MAY 25 2009

GAZ090-091-102>104-252145-
510 PM EDT MON MAY 25 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...WIND GUSTS TO
35 MPH...AND PEA-SIZED HAIL IN SUMTER...WEBSTER...STEWART...
CHATTAHOOCHEE AND SOUTHERN MARION COUNTIES UNTIL 545 PM EDT...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM JAMESTOWN/SOUTH FORT BENNING TO 10
MILES SOUTH OF DESOTO...MOVING NORTH AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, May 25, 5:24 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT MON MAY 25 2009

GAZ042-052-252215-
524 PM EDT MON MAY 25 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND WIND GUSTS
TO 40 MPH IN HEARD AND WESTERN CARROLL COUNTIES UNTIL 615 PM EDT...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FROLONA...MOVING NORTHWEST AT 15 MPH.

WIND GUSTS OF 35 TO 40 MPH MAY BLOW DOWN A FEW TREES IN THE
NORTHWEST PART OF THE COUNTY NEAR EPHESUS.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS ACTIVITY.  RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, May 25, 5:48 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT MON MAY 25 2009

GAZ092-093-104-252215-
548 PM EDT MON MAY 25 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN
SUMTER...SCHLEY AND SOUTHERN MACON COUNTIES UNTIL 615 PM EDT...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLAINS TO LAMAR...MOVING NORTHWEST AT 20
MPH.

WIND GUSTS OF 35 TO 40 MPH AND LOCALLY HEAVY RAIN CAN BE EXPECTED
WITH THIS ACTIVITY.

IN ADDITION...LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT
CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, May 25, 6:02 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT MON MAY 25 2009

GAZ048-057-058-252230-
602 PM EDT MON MAY 25 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN NORTHERN
BUTTS...EASTERN HENRY AND WESTERN NEWTON COUNTIES UNTIL 630 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JACKSON...MOVING NORTH AT 15 MPH.

PEA-SIZED HAIL...HEAVY RAIN...WIND GUSTS TO 40 MPH...AND FREQUENT
LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:37 PM EDTSevere Thunderstorm WarningFFCTroup38 min
May 25, 7:34 PM EDTSevere Thunderstorm WarningFFCBarrow, Jackson23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.